MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX¿ MEDFLATOR®II INFLATION SYRINGE SYSTEM; SYRINGE, BALLOON INFLATION

SMITHS MEDICAL ASD, INC. MEDEX¿ MEDFLATOR®II INFLATION SYRINGE SYSTEM; SYRINGE, BALLOON INFLATION
Catalog Number MX1390
Medical Device Problem Codes Crack (1135); Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that during a cardiac catheterization procedure, this inflation syringe system did not develop pressure.The product was immediately replaced.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
One medflator®ii inflation syringe was returned for analysis.Upon visual exam the unit appeared to be assembled correctly with the parts that had been returned.Cracking was noted under magnification at the bonding area of the syringe to the adaptor plate.Unit was functionally tested by manually plugging the end of the tubing and manually applying pressure using the syringe.While applying pressure the unit was found to leak at the cracking area of the bonding area as noted in the visual inspection.No product remaining with lot# listed on dhr of the two bonded components for dimensional inspection.Units are 100% leak tested prior to finished assembly and would have passed specifications to complete the manufacturing process.Based on the evidence, the allegation was confirmed.However, the time frame of cracking was unable to be determined.

Brand Name
MEDEX¿ MEDFLATOR®II INFLATION SYRINGE SYSTEM
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7682381
Report Number3012307300-2018-02733
Device Sequence Number13821781
Product Code MAV
UDI-Device Identifier10351688510020
UDI-Public10351688510020
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K940896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/17/2019
Device Catalogue NumberMX1390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1